MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS PARIETEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS PARIETEX; MESH, SURGICAL, POLYMERIC
Model Number TEC3030
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Abscess (1690); Adhesion(s) (1695); Cellulitis (1768); Purulent Discharge (1812); Fever (1858); Fistula (1862); Hematoma (1884); Unspecified Infection (1930); Inflammation (1932); Nausea (1970); Necrosis (1971); Pain (1994); Scar Tissue (2060); Scarring (2061); Seroma (2069); Discharge (2225); Hernia (2240); Injury (2348); Impaired Healing (2378); Fluid Discharge (2686); Foreign Body In Patient (2687); No Code Available (3191); Unspecified Tissue Injury (4559)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a recurrent incarcerated incisional hernia.It was reported that after implant, the patient experienced adhesions to bowel, abscess, seroma formation, wound infection with infected mesh.Post-operative patient treatment included revision surgery.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a recurrent incarcerated incisional hernia.It was reported that after implant, the patient experienced adhesions, abscess, seroma formation, wound infection with infected mesh, draining open wound, intra-abdominal abscesses, dehiscence of subcutaneous tissues, infected foreign body, scarring, fistula, sinus tract, drainage, induration, cellulitis, hematoma, inflammation, necrosis, abdominal pain, fever, nausea, emesis, purulent material, recurrence, and pus looking like fluid.Post-operative patient treatment included revision surgery, debridement of soft tissue, split thickness skin graft to close wound, wound vac, admitted to hospital/icu, removal of mesh, antibiotics, necrotic tissue excised, irrigation, hernia repair with mesh, debridement of necrotic and infected anterior abdominal wall fascia, resection of antimesenteric border of two pieces of intestine, closure of wound, and explant of infected mesh.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a recurrent incarcerated incisional hernia.It was reported that after implant, the patient experienced adhesions to bowel, abscess, seroma formation, wound infection with infected mesh, draining wound, intra-abdominal abscesses, dehiscence of subcutaneous tissues, infected foreign body, scarring and pus looking like fluid.Post-operative patient treatment included revision surgery, debridement of soft tissue, and partial explant of infected mesh.The device had been used with unknown protack.
 
Additional Manufacturer Narrative
This information was received as a part of an extensive mesh litigation submission to medtronic. the fda was notified of this large complaint receipt. due to the volume of complaint information received by medtronic, this resulted in a report beyond the 30 day target.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a recurrent incarcerated incisional hernia.It was reported that after implant, the patient experienced adhesions to bowel, abscess, seroma formation, wound infection with infected mesh, draining wound, intra-abdominal abscesses, dehiscence of subcutaneous tissues, debridement of soft tissue, infected foreign body, scarring and pus looking like fluid.Post-operative patient treatment included revision surgery.The device had been used with unknown protack.
 
Additional Manufacturer Narrative
This information was received as a part of an extensive mesh litigation submission to medtronic.The fda was notified of this large complaint receipt.Due to the volume of complaint information received by medtronic, this resulted in a report beyond the 30 day target.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a recurrent incarcerated incisional hernia.It was reported that after implant, the patient experienced pain, adhesions, abscess, seroma formation, wound infection with infected mesh, draining open wound, intra-abdominal abscesses, dehiscence of subcutaneous tissues, infected foreign body, scarring, fistula, sinus tract, drainage, induration, cellulitis, hematoma, inflammation, necrosis, abdominal pain, fever, nausea, emesis, purulent material, recurrence, and pus looking like fluid.Post-operative patient treatment included revision surgery, debridement of soft tissue, split thickness skin graft to close wound, wound vac, admitted to hospital/icu, removal of mesh, antibiotics, necrotic tissue excised, irrigation, hernia repair with mesh, debridement of necrotic and infected anterior abdominal wall fascia, resection of antimesenteric border of two pieces of intestine, closure of wound, partial explant of mesh, ct-scan, and explant of infected mesh.Relevant tests/laboratory data, including dates (b7): (b)(6) 2018: ct scan of abdomen/pelvis showed ventral lower abdominal to upper pelvic hernia mesh with moderate stranding and induration with low attenuating ill-defined areas in the extra abdominal deep superficial soft tissues.Patient suffers cutaneous draining wound; therefore, findings highly suspicious for infected mesh.Localized mass collections suspicious for intra-abdominal abscesses.(b)(6) 2018: ct of chest, abdomen and pelvis showed interval dehiscence of subcutaneous tissues periumbilical and supraumbilical midline.Fat stranding and left greater than right skin thickening raised possibility of infection/cellulitis.Anterior abdominal collection may represent hematoma/seroma or abscess.(b)(6) 2018: pathology report for foreign body mesh showed mesh identified.Skin and soft tissue showed severe and chronic inflammation with soft tissue necrosis.(b)(6) 2019: pathology report from mesh specimens showed acute and chronic inflammation.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PARIETEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
Manufacturer (Section G)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR   01600
Manufacturer Contact
justin ellis
60 middletown ave
8200 coral sea st ne
mounds view,mn, CT 55112
7635265677
MDR Report Key8145172
Report Number9615742-2018-02726
Device Sequence Number19399605
Product Code FTL
UDI-Device Identifier10884521180031
UDI-Public10884521180031
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K982532
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberTEC3030
Device Catalogue NumberTEC3030
Device Lot NumberSPD0753X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/14/2018
Supplement Date Received by Manufacturer05/15/2019
05/15/2019
03/18/2020
01/18/2023
07/24/2024
Initial Report FDA Received Date12/09/2018
Supplement Report FDA Received Date10/03/2019
10/22/2019
04/06/2020
01/23/2023
07/30/2024
Date Device Manufactured05/12/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN PROTACK
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient Age46 YR
Patient SexFemale
Patient Weight82 KG
Patient EthnicityNon Hispanic
Patient RaceWhite